Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 08:52:52 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632489
  • Total Topics: 47901
  • Online Today: 262
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lypodystrophy Question  (Read 2806 times)

0 Members and 1 Guest are viewing this topic.

Offline gemstone

  • Member
  • Posts: 11
Lypodystrophy Question
« on: August 10, 2008, 09:02:53 AM »
Out of all the drugs out there which ones are the worst for this lipodystrophy??  Once regiment has started how long does it take before the signs start to show?  I just started a new regiment of  Kivexa, Reyataz, Viread, and Norvir. I have not had any side effects at all taking these drugs but just wondering about the lipodystrophy..

Any help would be appreciated

gem
"A wise girl knows her limits, A smart girl knows she has none"

Offline atlq

  • Member
  • Posts: 518
Re: Lypodystrophy Question
« Reply #1 on: August 10, 2008, 09:28:27 AM »
Gem.

Lipodystrophy has become an umbrella terms for two distinct syndromes:

Lipoatrophy, or fat wasting-particularly in the the extremities, face, and butt an

Fat Accumulation, most often seen in the belly or between the shoulder blades


If you are referring to atrophy, then the main med culprits are d4t and, to a lesser extent AZT (though other nukes may also contribute). The nuke Viread in your combo is actually one of the kindest drugs as far as atrophy goes, with little to no reported effects...


Fat accumulation is far more complex...Originally in was linked to PI use Crix Belly" of the late 90's and on), but now it is felt that they might not be alone as far as causation.


Usually (but not always) this fat accumulation is accompanied by higher LDL cholesterol and triglycerides and higher glucose levels (hypoglycemia), though the link between the two has not been firmly established. The Reyataz you are on is the best PI for metabolic issues, with little to no effect on your lipids and the booster level of Norvir is low, so in therapy its harmful effects (Norvir at full strength did raise lipids significantly) should be slight.

Monitor your bloodwork regularly and if something about your body seems "different" bring it to the attention of your doc!...
ďKeep up the good work....   And God bless you.Ē
  --  Sarah Palin, to members of the Alaskan Independence Party, 2008

Offline Miss Philicia

  • Member
  • Posts: 23,902
  • celebrity poster, faker & poser
Re: Lypodystrophy Question
« Reply #2 on: August 10, 2008, 01:29:28 PM »
Genetics also come into play with this issue, it's been found lately, so that also complicates treatment decisions.

http://www.aidsmap.com/en/news/2A2AE62C-08D7-4D71-9DCD-DB08E388C5D6.asp
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.